Alert archive / Kansas / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 124, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jul 2, 1995, 10:15 PM CDT for Butler County, Cowley County, Kansas. It was in force for 60 min.
The area
The counties it named.
The facts
- Issued
- Jul 2, 1995, 10:15 PM CDT (03:15 UTC)
- Expired
- Jul 2, 1995, 11:15 PM CDT
- In force
- 60 min
- Issued by
- NWS Wichita, KS
- Area
- Whole counties
Counties Butler County, KS, Cowley County, KS
The radar
The Wichita radar (KICT), 56 km from the middle of the area, began a volume at 03:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 3.3 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1612 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS1 KICT 030316 RRA SVRICT KSC015-035-030415- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 1015 PM CDT SUN JUL 2 1995 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1115 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN SOUTH CENTRAL KANSAS ...SOUTHEASTERN BUTLER COUNTY...EASTERN COWLEY COUNTY AT 1014 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM 20 MILES SOUTH OF EL DORADO. THIS STORM WAS MOVING EAST AT 10 MPH AND WILL REACH LATHAM BY 1030 PM. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. IF YOU ARE IN THE PATH OF THIS STORM...BE PREPARED FOR WINDS IN EXCESS OF 55 MPH AND HAIL UP TO ONE INCH IN DIAMETER. IF YOU ARE CAUGHT OUTSIDE...MOVE TO AN INDOOR SHELTER IMMEDIATELY. COX
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 9:27 PM CDT, 48 minutes earlier.
Area forecast discussion, Jul 2, 9:27 PM CDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 925 PM CDT SUN JUL 2 1995 ONGOING SVR STMS ARE OCCURRING IN MAX MSTR CNVRGNCE AND INSTABILITY AHEAD OF A WK S/W SEEN IN W/V IMAGRY. MDLS MVE THIS S/W THROUGH SE KS OVERNIGHT THUS SVR TREND CONTS SCEN AND ESPLY SE KS. RSL 60/79 42 SLN 62/80 34 ICT 63/80 34 HUT 62/80 34 CNU 64/80 54 OGREN
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 7:28 PM CDT | Severe Thunderstorm Warning | ICT | Cowley | 62 min |
| Jul 2, 7:50 PM CDT | Tornado Warning | ICT | Cowley | 40 min |
| Jul 2, 8:12 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 63 min |
| Jul 2, 8:30 PM CDT | Tornado Warning | ICT | Cowley | 60 min |
| Jul 2, 9:10 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 65 min |
| Jul 2, 9:14 PM CDT | Severe Thunderstorm Warning | ICT | Cowley | 61 min |
| Jul 2, 10:06 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua | 69 min |
| Jul 2, 11:11 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Elk | 64 min |
| Jul 2, 11:25 PM CDT | Severe Thunderstorm Warning | ICT | Cowley | 65 min |
| Jul 2, 11:59 PM CDT | Flash Flood Warning | ICT | Chautauqua, Cowley | 3 hr |
| Jul 3, 12:22 AM CDT | Severe Thunderstorm Warning | ICT | Montgomery | 68 min |
| Jul 3, 12:55 AM CDT | Severe Thunderstorm Warning | ICT | Cowley | 65 min |
| Jul 3, 3:00 AM CDT | Flash Flood Warning | ICT | Chautauqua, Cowley | 3 hr |
| Jul 3, 5:37 AM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Elk | 30 min |
| Jul 3, 5:52 AM CDT | Flash Flood Warning | ICT | Chautauqua, Cowley | 4 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.